• LizC's Avatar

    LizC asked a questionBrain and Spinal Cord Tumors in Adults

    Counts have been low in past. Had a transfusion a month ago. Last counts were up enough he decided no to 2 transfusion. But I have NO energy

    11 answers
    • SandiD's Avatar
      SandiD

      I am sorry it is so hard right now. Always mention your symptoms to your doctor. What you describe is how I felt during chemo. I would walk to the tub, then have to rest before getting in. Then rest again after getting out. After I got clean pj's on I went to bed & napped! Right when I felt a bit better, it was it time to start over! Chemo is harsh stuff. Perhaps you need to lower your expectations & rest as you need to. Eat & drink as healthy as you can & be patient. Your blood levels are low & your body is expending a lot of energy rebuilding itself! I am 2 years out from chemo & feel good, but I will never forget what chemo is like. Good luck to you.

      about 4 years ago
    • bjay's Avatar
      bjay

      Of course,you should speak to your doctor-that's what he/she is there for. Are you eating o.k.? Are you getting enough protein? Trader Joe's has a good protein shashake which can be consumed straight or be made into a smoothie.If you know the name of your chemo,look up the side effects. The one I use (Doxol) can cause a a drop in red blood cells quickly, as it did with me 10 days ago. I received a transfusion and felt wiped out.Get as much rest as possible.

      about 4 years ago
    • Crash's Avatar
      Crash

      You MUST talk with your doctor today. Listen to your body. Don't do more than your body can handle. The neuropathy will go away in time. Plant yourself in front of the TV and stay there until you feel better. Call on your caregiver(s).

      about 4 years ago
  • LizC's Avatar
  • LizC's Avatar

    LizC shared an experience

    Procedure or Surgery (Transfusion): Blood counts tanked, had transfusion. Platelets came up slightly but red count is still very low. Go back Thursday for more labwork and possible 2nd transfusion. Was placed on steroids, but thankfully after a month get to go off of of those! Not a fan of the steroids! No chemo at this time.

    1 Comment
    • Fusionera's Avatar
      Fusionera

      Can't blame you for not being a fan of steroids! I took Decadron to try to help my nerve pain, and while it worked for a matter of months, the side effects were horrid! When I started them I did not sleep for 5 consecutive days. Finally got something to help me sleep.

      What anti-nausea med did they give you? If tyou go back into chemo, I highly recommend Kytril and Emend if you find Zofran is not strong enough. They worked great for me!

      Hang in there and keep us posted. Lots of hugs to you!

      about 4 years ago
  • LizC's Avatar

    LizC wrote on Cazbah's wall

    Hi Cazbah
    I don't think I've talked to you before but I was reading your profile. We seem to have similar journeys. I was diagnosed with a stage/grade 2 oligodendroglioma this past November. I am 42, and have an 11 year old son at home. I had surgery and am currently doing chemo (PCV).
    My main concern was and continues to be my son. Being here for him as he grows and just enjoying my life and every moment I'm given. Love to talk sometime. I have not been able to find anyone here with same diagnosis.

    2 Comments
    • Cazbah's Avatar
      Cazbah

      I'd like that. my e-mail is [email redacted].

      over 4 years ago
    • DaveWaz's Avatar
      DaveWaz

      The best way to exchange emails is to click on the other person's name and on their home page, you should see "Exchange email." That will guide you through the process privately. Please let us know if you have questions.

      over 4 years ago
  • LizC's Avatar

    LizC asked a questionBrain and Spinal Cord Tumors in Adults

    Any advice for severe fatigue? Currently on lomustine, procarbazine, and vincristine. Can't sleep at night, just toss and turn.

    12 answers
    • workit's Avatar
      workit

      I had sleep issues too so I spoke with a cancer researcher who specializes in circadian rhythms - which cancer can disrupt. He recommended:

      Cool room
      Dark room
      Cover glowing lights, particularly green or blue lights (alarm clocks, etc.)
      3mgs. Melatonin In the evening (our pineal gland produces less as we age)
      Consistent bedtime
      Avoid harsh lights (computer screens, etc.) before going to bed
      Less carbohydrates in the evening
      Exercise but not in the evening

      Contrary to many patients' belief, research has shown that exercise actually helps with the fatigue.

      Give these strategies a few weeks and see if they help. My sleep improved (faster to sleep and sleeping longer through the night, although I seem to be currently experiencing an 'anxiety' wake-up about 3-4 am more mornings than I'd like ... weird & frustrating).

      Good sleep to you, I understand the frustration!

      over 4 years ago
    • workit's Avatar
      workit

      I forgot to mention to check with your oncologist if you are still in active treatment before taking melatonin, it is an antioxidant and some antioxidants can interfere with chemo drugs.

      Even though you do not have breast cancer there is a study going on called the MELODY trial which is investigating the effects of melatonin on depression, anxiety, and sleep disruption, among other things. If you google it read the discussion section towards the end, it is not too lengthy or too technical but mentions many of the common problems experienced by breast cancer patients (me as well with lymphoma) related to sleep and mental disposition.

      It is surprising to learn that this is the FIRST study of it's kind in breast cancer patients! As a previous poster mentioned, most oncs just look at us as with a 'this comes' with the treatment attitude but offer little remedy for it. Perhaps studies like MELODY will provide some evidence for oncs to start helping patients with the sleep disruptions that can come with cancer treatments.

      Zzzzz!

      over 4 years ago
    • DaveWaz's Avatar
      DaveWaz

      LizC,

      I just wanted to let you know that your question helped inspire an article on the site about battling fatigue after chemotherapy. Perhaps you will enjoy reading it. Please comment below the article if you have any other suggestions for WhatNexters!

      http://www.whatnext.com/blog/posts/battling-fatigue

      Best of luck!
      David

      about 3 years ago
  • LizC's Avatar

    LizC started following

    User: misfed89